MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA GLIDEWIRE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA GLIDEWIRE; WIRE, GUIDE, CATHETER
Model Number GR3508
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D2b: procode: dqx & gcj.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E1: establishment name: requested, not available due to confidentiality.E1: establishment address: requested, not available due to confidentiality.E1: reporter name: requested, not available due to confidentiality.E1: phone number: requested, not available due to confidentiality.The actual sample has not been received.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Review of the manufacturing record and the shipping inspection record of the product with the product code/lot# involved confirmed that there was not any anomaly in them.A search of the complaint file found no other similar report of the product with the product code/lot# involved from other facilities.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
Terumo medical obtained an fda medwatch report # mw5157027.The event description states: that a tips procedure was carried out, during which a 180cm angled glidewire with a hydrophilic coating was utilized.During the process, part of the coating detached from the wire within the liver.The stripped coating is visible under fluoroscopy and, being irretrievable, remains in the liver.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section d9, section h3 and to provide the completed the completed investigation results.The actual device is no longer available for returned; therefore, an evaluation of the actual device was unable to be conducted.History investigation of the product with the product code/lot # involved.No anomaly was found in the manufacturing record and the shipping inspection record.No other similar report has been found in the past.Based on the investigation result, no anomaly was found in the manufacturing record and the shipping inspection record.However, since the actual sample was not returned and investigation of it could not be performed, it was not possible to identify the cause of occurrence.Ashitaka factory assures the quality of this product by performing following controls.100% insertion inspection is performed by passing a guidewire through the dedicated tool to confirm that there is no anomaly such as peeling of the outer layer or adhesion of the foreign substance on the surface of guidewire.Before the packaging process, 100% visual inspection is performed to confirm that there is no anomaly such as exposure of the wire or appearance abnormalities.The instructions for use (ifu) of this product includes the following warning: [warnings] if any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the guide wire m and/or the catheter and determine the cause by fluoroscopy.Continuing to manipulate or rotate the guide wire m or failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter, or damage to the vessel.

Brand Name
GLIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key20158765
Report Number9681834-2024-00160
Device Sequence Number8369092
Product Code DQX
UDI-Device Identifier04987350773197
UDI-Public(01)04987350773197(17)250930(10)231017
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberGR3508
Device Catalogue NumberRF*GA35183A
Device Lot Number231017
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2024
Supplement Date Received by Manufacturer10/02/2024
Initial Report FDA Received Date09/06/2024
Supplement Report FDA Received Date11/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient SexMale
Patient Weight75 KG